Alert archive / Idaho / Flash Flood Warnings in 2009
Flash Flood Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jun 3, 2009, 2:16 PM MDT for Blaine County, Idaho. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2009, 2:16 PM MDT (20:16 UTC)
- Expired
- Jun 3, 2009, 4:15 PM MDT
- In force
- 119 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Boise radar (KCBX), 145 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 032016 FFWPIH IDC013-032215- /O.NEW.KPIH.FF.W.0006.090603T2016Z-090603T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO 216 PM MDT WED JUN 3 2009 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN BLAINE COUNTY IN CENTRAL IDAHO... THIS INCLUDES THE CITY OF KETCHUM... * UNTIL 415 PM MDT * AT 215 PM MDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... KETCHUM... THE CASTLE ROCK BURN AREA... PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE RADAR INDICATED FLASH FLOODING CAPABLE OF PRODUCING LANDSLIDES OVER THE CASTLE ROCK BURN AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4374 11452 4376 11436 4365 11436 4364 11452 $$ VALLE
2 follow-up statements
000 WGUS75 KPIH 032144 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO 344 PM MDT WED JUN 3 2009 IDC013-032215- /O.CON.KPIH.FF.W.0006.000000T0000Z-090603T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BLAINE ID- 344 PM MDT WED JUN 3 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR NORTHWESTERN BLAINE COUNTY... AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS THAT COULD BE AFFECTED INCLUDE... KETCHUM... THE CASTLE ROCK BURN AREA... PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE RADAR INDICATED FLASH FLOODING CAPABLE OF PRODUCING LANDSLIDES OVER THE CASTLE ROCK BURN AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4374 11452 4376 11436 4365 11436 4364 11452 $$ HANKO
000 WGUS75 KPIH 032212 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO 412 PM MDT WED JUN 3 2009 IDC013-032222- /O.EXP.KPIH.FF.W.0006.000000T0000Z-090603T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BLAINE ID- 412 PM MDT WED JUN 3 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM MDT FOR NORTHWESTERN BLAINE COUNTY... LAT...LON 4374 11452 4376 11436 4365 11436 4364 11452 $$ HANKO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 1:39 PM MDT, 37 minutes earlier.
Area forecast discussion, Jun 3, 1:39 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 139 PM MDT WED JUN 3 2009 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. A LOW PRESSURE SYSTEM CONTINUES TO SPIN OFF OF THE COAST OF CALIFORNIA. THIS LOW KEEPS PUMPING MOISTURE INTO THE AREA WHICH HAS PRODUCED AFTERNOON AND EVENING THUNDERSTORMS FOR THE LAST SEVERAL DAYS. A WEAK AREA OF HIGH PRESSURE NOSING IN FROM THE SOUTHEAST HAS EXERTED SOME INFLUENCE OVER THE AREA TODAY...REDUCING THE COVERAGE. FLASH FLOODING REMAINS POSSIBLE OVER THE SOUTHERN AND EASTERN HIGHLANDS WHERE FLOODING HAS OCCURRED OVER THE PAST COUPLE OF DAYS AND NEAR THE CASTLE ROCK BURN AREA NEAR KETCHUM. SMALL HAIL AND GUSTY WILL BE POSSIBLE AS WELL IN SOME OF THE STRONGER STORMS. CONVECTION TODAY SHOULD LARGELY DIMINISH TONIGHT AFTER SUNSET. THEN REDEVELOP IN THE AFTERNOON HEAT ON THURSDAY. COVERAGE IS EXPECTED TO BE BETTER THAN TODAY SINCE THE HIGH PRESSURE WILL HAVE SLIPPED AWAY FROM THE AREA. THIS CONVECTION SHOULD ONCE AGAIN DISSIPATE AFTER SUNSET. ON FRIDAY...THE LOW PRESSURE SYSTEM WILL HAVE MOVED ONSHORE. THE LOW IS EXPECTED TO SPLIT WITH A CHUNK OF IT EXPECTED TO MOVE THROUGH NEVADA FRIDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO ONCE AGAIN DEVELOP LATE MORNING OR EARLY AFTERNOON FRIDAY WITH IMPRESSIVE COVERAGE EXPECTED. THE CONVECTION MAY NOT DIMINISH AS WELL FRIDAY NIGHT SINCE A COLD FRONT WILL BE DROPPING DOWN FROM THE NORTHWEST AS WELL. SMALL HAIL AND FLASH FLOODING WILL REMAIN POSSIBLE THROUGH THE SHORT TERM. .LONG TERM...SATURDAY AFTERNOON THROUGH WEDNESDAY. UPPER TROF WORKS THROUGH SATURDAY WITH CONTINUED MOIST CONDITIONS AND EXPECT A COOLING TREND OVER THE WEEKEND WITH WELL BELOW NORMAL TEMPERATURES. GFS AND EUROPEAN START TO DIFFER BY NEXT WEEK WITH GFS SHOWING A MORE ZONAL FLOW ALOFT PATTERN WITH THE EUROPEAN KEEPING CYCLONIC FLOW AND EVEN A CLOSED LOW OVER IDAHO BY WEDNESDAY. BOTH KEEP WET PERIODS IN THE EXTENDED AND KEPT WITH THE TREND OF A CHANCE OF SHOWERS AND THUNDERSTORMS DAILY WITH COOLER THAN NORMAL TEMPERATURES. GK && .AVIATION...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH THURSDAY. HAVE THE THUNDERSTORMS VICINITY AT ALL TAF SITES THIS AFTERNOON AND EVENING. GK && .FIRE WEATHER...A PERSISTENT UPPER LOW OFF THE CALIFORNIA COAST CONTINUES TO PUMP MONSOON MOISTURE INTO THE GREAT BASIN/NORTHERN ROCKIES. THIS WILL AGAIN RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS AND ABOVE NORMAL HUMIDITY. THE UPPER LOW OPENS UP OVER THE WEEKEND AND MOVES NORTHEAST...RESULTING IN MORE SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. THE FIRE WEATHER THREAT WILL REMAIN LOW INTO NEXT WEEK. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IDZ022>025-031. &&
Hazardous weather outlook, Jun 3, 6:00 AM MDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT WED JUN 3 2009 IDZ017>025-031-032-041300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 600 AM MDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL IDAHO. SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT WEDNESDAY DAILY AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THIS PERIOD. HEAVY SHOWERS...PRODUCING A FLASH FLOOD THREAT...WILL RETURN ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:22 PM MDT | Special Weather Statement | PIH | Caribou | 38 min |
| Jun 2, 6:26 PM MDT | Special Weather Statement | PIH | Oneida | 64 min |
| Jun 2, 7:10 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida | 43 min |
| Jun 2, 8:06 PM MDT | Special Weather Statement | PIH | Franklin, Oneida, Power | 54 min |
| Jun 2, 8:50 PM MDT | Special Weather Statement | PIH | Bannock, Franklin, Power | 55 min |
| Jun 2, 10:25 PM MDT | Special Weather Statement | PIH | Bannock, Bear Lake, Caribou, Franklin | 95 min |
| Jun 3, 4:02 AM MDT | Flash Flood Watch | PIH | 22 hr | |
| Jun 3, 2:41 PM MDT | Flash Flood Warning | PIH | Cassia | 94 min |
| Jun 3, 3:49 PM MDT | Special Weather Statement | PIH | Cassia | 56 min |
| Jun 3, 3:53 PM MDT | Special Weather Statement | PIH | Butte | 52 min |
| Jun 3, 4:10 PM MDT | Special Weather Statement | PIH | Jefferson | 50 min |
| Jun 3, 4:35 PM MDT | Special Weather Statement | PIH | Bannock | 40 min |
| Jun 3, 4:36 PM MDT | Special Weather Statement | PIH | Jefferson | 39 min |
| Jun 3, 4:49 PM MDT | Special Weather Statement | PIH | Butte | 41 min |
| Jun 3, 5:17 PM MDT | Special Weather Statement | PIH | Fremont | 43 min |
| Jun 3, 5:21 PM MDT | Special Weather Statement | PIH | Bannock, Caribou | 54 min |
| Jun 3, 5:24 PM MDT | Special Weather Statement | PIH | Lincoln | 51 min |
| Jun 3, 5:26 PM MDT | Special Weather Statement | PIH | Cassia | 64 min |
| Jun 3, 5:35 PM MDT | Special Weather Statement | PIH | Madison | 40 min |
| Jun 3, 5:54 PM MDT | Severe Thunderstorm Warning | PIH | Caribou | 36 min |
| Jun 3, 5:56 PM MDT | Special Weather Statement | PIH | Butte | 49 min |
Nearby
Flash Flood Warnings in Idaho, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.